A page from the OpenDepot.org service

Jump to the start of the main contents

Ngeow, W.C. and Chai, W.L. and Moody, A.B. (2000) Red man syndrome during administration of prophylactic antibiotic against infective endocarditis. Journal of the Irish Dental Association, 46 (3). pp. 92-94. ISSN 00211133 (ISSN)

[img]
Preview
PDF
Download (29Kb) | Preview

    Abstract

    Red man syndrome (RMS) is the occurrence flushing, pruritus, chest pain, muscle spasm or hypotension during vancomycin infusion. It usually happens as a result of rapid infusion of the drug but may also occur after slow administration. The frequency and severity of this phenomenon diminish with repeated administration of vancomycin. A case is presented whereby RMS occurred while prophylactic antibiotic against infective endocarditis was administered.

    Item Type: Article
    Additional Information: Cited By (since 1996): 4 Export Date: 7 March 2012 Source: Scopus PubMed ID: 11323942 Language of Original Document: English Correspondence Address: Ngeow, W.C. Chemicals/CAS: Anti-Bacterial Agents; Vancomycin, 1404-90-6
    Uncontrolled Keywords: Antiinfective agent vancomycin antibiotic prophylaxis article bacterial endocarditis case report chemically induced disorder drug hypersensitivity fever flushing human intravenous drug administration male middle aged odontogenic cyst pruritus syndrome Anti-Bacterial Agents Endocarditis, Bacterial Humans Infusions, Intravenous Radicular Cyst
    Subjects: Medicine and Dentistry
    Medicine and Dentistry > Clinical Dentistry
    Divisions: UNSPECIFIED
    Depositing User: Dr. Wei Cheong Ngeow
    Date Deposited: 30 Apr 2012 04:21
    Last Modified: 30 Apr 2012 04:21
    URI: http://opendepot.org/id/eprint/979

    Actions (login required)

    View Item